Dexamethasone-induced flares of Trichophyton rubrum masquerading as docetaxel cutaneous toxicity: A case report

Arun Azad, Melissa Kaufman, Jyotsna Jayarajan

Research output: Contribution to journalArticleResearchpeer-review

2 Citations (Scopus)

Abstract

Docetaxel chemotherapy is increasingly used in the treatment of castration-resistant prostate cancer. Cutaneous toxicity is common with docetaxel, occurring in up to 75% of cases. We present an unusual case of castration-resistant prostate cancer in which our patient developed recurrent but transient episodes of skin rash following each cycle of docetaxel. Initially, the rash was attributed to docetaxel cutaneous toxicity however a microbiological diagnosis of Trichophyton rubrum was subsequently made. We postulated that dexamethasone pre-medication transiently suppressed antifungal immunity, and indeed further flares were prevented by significantly reducing the dose of dexamethasone while continuing treatment with docetaxel.

Original languageEnglish
Article number8552
JournalCases Journal
Volume2
Issue number7
DOIs
Publication statusPublished - 2009
Externally publishedYes

Cite this